MAUDE Adverse Event Report: K2M, INC. NON-TAPERED DRIVER, (SHORT); SIZE 20

K2M, INC. NON-TAPERED DRIVER, (SHORT); SIZE 20
Model Number 2112-90020
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Hospital unable to locate device.
 
Event or Problem Description
A company representative reported that a capri inserter, capri inserter inner shaft, and capri non-tapered driver were damaged during surgery.The surgeon malleted the inserter into the patient which caused deformation on the proximal end of the capri inserter (mallet marks) and deformation on the distal end of the capri inserter inner shaft.Images provided indicate the distal end of the capri non-tapered driver is also deformed.The procedure was completed successfully with no surgical delay and no adverse consequence to the patient.This record captures the capri non-tapered driver.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device associated with this record was not returned.The issue of deformation on the tip of the tapered driver was confirmed via images provided.A review of complaint history associated with the subject catalog and lot number was performed, and no adverse trend was observed.The device was inspected prior to the procedure and no damage was noticed.Hence, the cause of the reported event is application of excessive force by the user causing device deformation.
 
Event or Problem Description

Brand Name
NON-TAPERED DRIVER, (SHORT); SIZE 20
Common Device Name
NON-TAPERED DRIVER
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14780542
Report Number3004774118-2022-00251
Device Sequence Number20317351
Product Code LXH
UDI-Device Identifier10888857033702
UDI-Public10888857033702
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2112-90020
Device Catalogue Number2112-90020
Device Lot NumberKHCH
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer08/19/2022
Initial Report FDA Received Date06/22/2022
Supplement Report FDA Received Date09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown